Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 30, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 6, 2003, 1:28 PM CDT for Lake County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2003, 1:28 PM CDT (18:28 UTC)
- Expired
- Apr 6, 2003, 2:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Lake County, TN
The radar
The Paducah radar (KPAH), 108 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 535 m²/s²
- 0-3 km storm-relative helicity
- 736 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 061828 SVRMEM TNC095-061915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 127 PM CDT SUN APR 6 2003 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAKE COUNTY IN NORTHWEST TENNESSEE * UNTIL 200 PM CDT. * AT 125 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES WEST OF COTTONWOOD GROVE MISSOURI...MOVING NORTHEAST AT 55 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 215 PM CDT INCLUDE... RIDGELY... TIPTONVILLE... .HAIL UP TO THE SIZE OF NICKELS ARE POSSIBLE WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...MOVE INDOORS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3620 8969 3619 8948 3649 8932 3649 8953 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 9:45 AM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Apr 6, 9:45 AM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 945 AM CDT SUN APR 6 2003 A WARM FRONT OVER CNTRL MS WILL CONT TO MOVE NWD TDY. THE BOUNDARY WILL REACH NRN MS AROUND MIDDAY AND TO THE TN/MS BORDER AROUND 00Z. A SFC LOW WILL TRACK ALONG THE BOUNDARY LATE TNT. ELEVATED TSTMS ARE ALREADY OCCURRING WITH THE MAIN THREAT THIS MORNING BEING LARGE HAIL. AS THE BOUNDARY MOVES NWD LATER TDY...SFC INSTABILITY WILL INCREASE AND THE RISK OF STORMS CONTAINING DAMAGING WINDS AND POSSIBLE TORNADOES WILL EXIST THIS AFTERNOON AND EVENING...ESPECIALLY IN THE SRN 2/3RDS OF THE CWA. WILL CONTINUE TO MONITOR THE SITUATION AND UPDATE FCSTS AND OUTLOOK PRODUCTS AS NEEDED THROUGHOUT THE DAY. .MEG...NONE. SWC
Hazardous weather outlook, Apr 6, 11:55 AM CDT, 1 hour 33 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-071000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1155 AM CDT SUN APR 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT SOUTH OF A CLARKSDALE TO OXFORD TO TUPELO LINE IN NORTH MISSISSIPPI. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT FOR THE REST OF NORTH MISSISSIPPI...THE EXTREME SOUTHERN COUNTIES OF WEST TENNESSEE AND A PORTION OF EAST ARKANSAS ALONG AND SOUTH OF INTERSTATE 40. THE MODERATE RISK AREA INCLUDES MEMPHIS...CLARKSDALE...CORINTH...OXFORD AND TUPELO. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE REST OF THE MID-SOUTH. THE SLIGHT RISK AREA INCLUDES JONESBORO...DYERSBURG AND JACKSON. SEVERE THUNDERSTORMS ARE ALREADY OCCURRING AND WILL CONTINUE THROUGH THE AFTERNOON AND EVENING. THE MAIN SEVERE WEATHER THREAT FROM CLARKSDALE AND TUPELO ON NORTHWARD WILL BE VERY LARGE HAIL. HOWEVER...DAMAGING WINDS AND ISOLATED TORNADOES CANNOT BE TOTALLY RULED OUT LATER THIS AFTERNOON. THE RISK OF TORNADOES AND DAMAGING WINDS SIGNIFICANTLY INCREASES SOUTH OF CLARKSDALE...OXFORD AND TUPELO. THE MOST LIKELY TIME FOR SEVERE WEATHER IS FROM NOW THROUGH MIDNIGHT...BUT A FEW SEVERE STORMS MAY LINGER AFTER MIDNIGHT IN NORTHEAST MISSISSIPPI. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND TONIGHT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
In the hours before
Local storm report, Apr 6, 11:55 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1155 AM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1120 AM MORO AR 1.75 INCH HAIL
04/06/03 LEE(AR) MARBLE SIZE COVERING
GROUND.The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 11:37 AM CDT | Severe Thunderstorm Warning | MEG | Hardeman, McNairy | 38 min |
| Apr 6, 12:17 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby, Tipton | 43 min |
| Apr 6, 12:25 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 50 min |
| Apr 6, 1:00 PM CDT | Severe Thunderstorm Warning | MEG | Dyer | 45 min |
| Apr 6, 1:32 PM CDT | Severe Thunderstorm Warning | MEG | McNairy | 28 min |
| Apr 6, 1:54 PM CDT | Severe Thunderstorm Warning | MEG | Hardin | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.